Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 119, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 24, 2007, 10:49 PM CDT for Midland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2007, 10:49 PM CDT (03:49 UTC)
- Expired
- May 25, 2007, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 250350 FFWMAF TXC329-250645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1049 PM CDT THU MAY 24 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... MIDLAND COUNTY IN WEST TEXAS... * UNTIL 145 AM CDT * AT 1045 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED FLASH FLOODING FROM A THUNDERSTORM NEAR MIDLAND INTERNATIONAL AIRPORT...OR 5 MILES WEST OF MIDLAND...MOVING NORTH AT 5 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... MIDLAND... INTERSTATE 20 IN MIDLAND COUNTY... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... URBAN AREAS... HIGHWAYS... STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3203 10226 3203 10204 3185 10204 3185 10226 $$
1 follow-up statement
000 WGUS74 KMAF 250625 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 124 AM CDT FRI MAY 25 2007 TXC329-250631- MIDLAND- 124 AM CDT FRI MAY 25 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MIDLAND COUNTY... AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS HAD MOVED OUT OF THE COUNTY. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. HEAVY RAINS THAT MOVED ACROSS AREAS NEAR MIDLAND INTERNATIONAL AIRPORT LATE THURSDAY EVENING PRODUCED SOME RAPID RUNOFF...WITH WATER COVERING PORTIONS OF THE BUSINESS 20 ACCESS ROAD WEST OF MIDLAND SHORTLY BEFORE 11 PM. MIDLAND INTERNATIONAL AIRPORT OFFICIALLY RECEIVED 0.98 INCHES OF RAIN WITH THE THUNDERSTORM THAT PROMPTED THE FLASH FLOOD WARNING. ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. LAT...LON 3203 10226 3203 10204 3185 10204 3185 10226 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 8:48 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, May 24, 8:48 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 848 PM CDT THU MAY 24 2007 .UPDATE... WSR-88D IMAGERY HAS BEGUN TO SHOW A SLIGHT DECREASE IN INTENSITY AND COVERAGE OVER THE LAST HOUR. SURFACE OBSERVATIONS SHOW THAT THE COLD FRONTAL BOUNDARY HAS MOVED SOUTH INTO PORTIONS OF THE CONCHO VALLEY...TRANS PECOS REGION...AND THE MARFA PLATEAU OF SOUTHWEST TEXAS. PRIMARY INDICATIONS ARE THAT THE BEST CHANCES FOR ADDITIONAL RAINFALL WILL LIKELY BE OVER SOUTHWEST PORTIONS OF THE CWA...WITH THE EXCEPTION OF AREAS NEAR REAGAN AND UPTON COUNTIES WHERE CHANCES WILL BE GREATER DUE TO ONGOING CONVECTION. FOR NOW...HAVE LOWERED THUNDERSTORM CHANCES SLIGHTLY ACROSS THE NORTHERN HALF OF THE CWA THROUGH 12Z FRIDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 61 74 62 80 / 20 50 30 20 CARLSBAD NM 60 82 62 86 / 20 30 50 40 DRYDEN TX 67 81 66 81 / 40 30 30 20 FORT STOCKTON TX 63 78 64 83 / 40 40 30 20 GUADALUPE PASS TX 57 75 58 80 / 20 40 50 40 HOBBS NM 59 81 59 85 / 20 40 40 30 MARFA TX 55 78 54 79 / 40 30 40 40 MIDLAND INTL AIRPORT TX 62 75 61 82 / 20 50 30 20 ODESSA TX 62 76 62 82 / 20 50 30 20 WINK TX 63 82 66 87 / 30 40 40 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/03
Hazardous weather outlook, May 24, 2:06 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 PM CDT THU MAY 24 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 206 PM CDT THU MAY 24 2007 /106 PM MDT THU MAY 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS EVENING...GENERALLY ALONG AND SOUTH OF INTERSTATE 20 AND ALSO ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST TEXAS. SOME OF THESE THUNDERSTORMS COULD REACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CONTINUED CHANCE FOR SCATTERED THUNDERSTORMS THROUGH THE WEEKEND WITH THE MAIN THREAT BEING FLASH FLOODING. ABUNDANT AMOUNTS OF MOISTURE COMBINED WITH WEAK WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL PROVIDE THE POTENTIAL FOR SLOW MOVING AND HEAVY RAINFALL PRODUCING THUNDERSTORMS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, May 24, 5:53 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
553 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL SW MARFA 30.31N 104.03W
05/24/2007 E2.50 INCH PRESIDIO TX LAW ENFORCEMENT
ALONG FARM TO MARKET ROAD 2810.
&&
PVESPERSpecial weather statement, May 24, 6:39 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 639 PM CDT THU MAY 24 2007 TXZ075-250045- PECOS- 639 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL PECOS COUNTY. AT 639 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY...20 MILES SOUTH OF FORT STOCKTON AND JUST WEST OF HIGHWAY 385. THIS STRONG THUNDERSTORM WAS MOVING SOUTHWEST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
Local storm report, May 24, 7:30 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
730 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL FORT STOCKTON 30.89N 102.89W
05/24/2007 E0.88 INCH PECOS TX PUBLIC
&&
PVESPERLocal storm report, May 24, 7:36 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
736 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL PRESIDIO 29.56N 104.36W
05/24/2007 E0.75 INCH PRESIDIO TX PUBLIC
&&
PVESPERSpecial weather statement, May 24, 7:45 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 745 PM CDT THU MAY 24 2007 TXZ079-080-250145- PRESIDIO VALLEY-MARFA PLATEAU- 745 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN PRESIDIO COUNTY. AT 745 PM CDT...STRONG THUNDERSTORMS WERE NEAR REDFORD...CASA PIEDRA...AND ADOBES. MOVEMENT WAS NORTH AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
Special weather statement, May 24, 7:48 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 748 PM CDT THU MAY 24 2007 TXZ074-081-250145- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 748 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTHERN BREWSTER COUNTY AROUND 10 MILES NORTH OF MARATHON AT 748 PM CDT...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE AS THIS STORM CROSSES HIGHWAY 90 WEST OF MARATHON BETWEEN 800 PM AND 830 PM CDT THIS EVENING. PEOPLE IN NORTHERN BREWSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:18 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 41 min |
| May 24, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 54 min |
| May 25, 12:08 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| May 25, 12:21 AM CDT | Flash Flood Warning | MAF | Terrell | 4 hr |
| May 25, 12:42 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 63 min |
| May 25, 1:33 AM CDT | Flash Flood Warning | MAF | Gaines | 4 hr |
| May 25, 1:33 AM CDT | Flash Flood Warning | MAF | Dawson | 4 hr |
| May 25, 4:49 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.